Allergy Community
sudden allergies to meds
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

sudden allergies to meds

i am 24 and up till now have not been allergic to anything 8 months ago or so had an allergy to penicillin not too bad hives took benadryl then and allergy to solu-medrol (i have asthma) swellin tounge swell and hard time breathing bactrum (had a sinus infx)same S/E with the bactrum  now flector patch for my knee pain took it for 20 min or had it on and got some crazy tinglin.  what is going on why all the allergies to pain med and antibiotic is it me, my immune system?? i am in nursing school and due my clinicals at hosp.... but who knows what to do HELP :)
Blank
1355118_tn?1298568479
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to certain medications. The exact cause for such reaction is not clear and depends on individual.

The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.

If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Treatment includes anti histaminic and glucocorticoids against prescription. Even shot of adrenaline has to be given, when one is in anaphylactic shock. You need to keep diary of the drugs you are allergic to, and need to avoid future use. I suggest you to consult a skin specialist. Take care and regards.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
I too have developed a reaction to almost every medicine.  Penicillin was the first one.
Now everything I take causes a breathing problem.  Only common link we can find is
titanium dioxide which is in everything.  

Now for emergency antibioidic I get powder in bottles and pharmacist mixes it right there
for me.  Need more info let me know.

If I put a bandage on i now react to the glue area and get a tingling in my leg if it is left
on for some time.  Had small growth removed from leg and we had to find something that
I would not react to, otherwise I got that tingling up my leg also.

For now you just need to stay clear of meds and get through your clinicals at the hospital.
Blank
1355118_tn?1298568479
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to certain medications. The exact cause for such reaction is not clear and depends on individual.

The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.

If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Treatment includes anti histaminic and glucocorticoids against prescription. Even shot of adrenaline has to be given, when one is in anaphylactic shock. You need to keep diary of the drugs you are allergic to, and need to avoid future use. I suggest you to consult a skin specialist. Take care and regards.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
612551_tn?1247839157
Blank
Jerry_NJ
NJ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand